MAUDE Adverse Event Report: CARBOFIX ORTHOPEDICS LTD. CARBOCLEAR PEDICLE SCREW SYSTEM

CARBOFIX ORTHOPEDICS LTD. CARBOCLEAR PEDICLE SCREW SYSTEM
Model Number Pedicle Screw - Non Cannulated
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The involved item (remainder of screw) was received and underwent an examination.The visual examination (under a microscope) revealed torsion failure at the area of breakage.Examination of the production records of the involved item indicated it was manufactured according to specification.In addition, results of mechanical tests performed on sample pedicle screws, manufactured at the same period as the involved lot, were according to specification.In order to simulate the reported case, a torsion test was performed for two 5.5mm diameter carboclear pedicle screws with results that met carbofix acceptance criteria.The test included pedicle screw insertion into a bone model (rigid polyurethane foam) using a screwdriver and torque meter (no tapping was performed prior to insertion, in order to simulate worst case scenario).It may be that use of 5.5 mm bone tap was required for the case that involved stiff bone.
 
Event or Problem Description
The case involved a prostate cancer patient with metastatic lesion at his upper thoracic levels.The bone was very stiff.As the surgeon wanted to use a 5.5mm screw, carbofix representative who attended the surgery recommended to use a 5.5mm bone tap.The surgeon decided to use a 5.0mm tap.Towards the end of the screw insertion, it broke.The surgeon removed the remainder of the screw from the pedicle, skipped a level, and successfully concluded the surgery.

Brand Name
CARBOCLEAR PEDICLE SCREW SYSTEM
Common Device Name
PEDICLE SCREW
Manufacturer (Section D)
CARBOFIX ORTHOPEDICS LTD.
11 ha'hoshlim st.
herzeliya, 46724 11
IS  4672411
MDR Report Key9604850
Report Number9615128-2020-00002
Device Sequence Number547590
Product Code NKB
UDI-Device Identifier07290110200657
UDI-Public(01)07290110200657(17)240601(10)77260
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173487
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2024
Device Model NumberPedicle Screw - Non Cannulated
Device Catalogue NumberPNNS5535
Device Lot Number77260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/20/2019
Initial Report FDA Received Date01/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR